Take the 2-minute tour ×
Super User is a question and answer site for computer enthusiasts and power users. It's 100% free, no registration required.

I'm using English version of Vista and having problems with using programs that display Russian characters somewhere. For example dictionaries doesn't work for me, since they display Russian character. Also I see just "magic" characters in text editor (notepad) when open a Russian text file. I tried to change whole Vista Interface language to Russian, but it still didn't solve the problem.

I CAN read any web page from browser, that's not a problem. Also adding "Russian" in "Text Services and Input Languages" doesn't solve this problem.

Does anyone know how to solve this?

Thanks.

My System: 32-bit Windows Vista Home Premium - SP2

share|improve this question
    
I want to note that my friend is using English version of XP, but he can see Russian characters in the same programs that I can't see, and he can use notepad to read Russian text. –  Azho KG Nov 28 '09 at 17:49
add comment

1 Answer

After spending whole day on this issue I was finally able to solve it. I just needed to change language for non-Unicode applications to Russian. I never knew about this property :). I hope my answer will be helpful to someone.

share|improve this answer
add comment

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.